MAUDE Adverse Event Report: DEPUY SPINE INC SINGLE INNIE INSERTER; DRIVER

DEPUY SPINE INC SINGLE INNIE INSERTER; DRIVER
Model Number 279702000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date the insertion of the inserter into the reduction sleeve is difficult.The inserter does not take up the innies anymore.The surgery was completed successfully.No adverse patient harm and surgery delay was reported.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown innies (part# unknown, lot# unknown, quantity unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-b5, d4, h11.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown innies (part# unknown, lot# unknown, quantity unknown).Approximator fc sleeve (part# 279712580, lot#nw238047, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10.H3, h6: a review of the receiving inspection (ri) for single innie inserter was conducted identifying that lot number gm3702801 was released in 2 batches.Batch1: lot qty of (b)(4) units were released on september 5, 2012 with no discrepancies.-batch 2: lot qty of (b)(4) units were released on september 5, 2012 with no discrepancies.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the single innie inserter (p/n: 279702000, lot #: gm3702802) was received disassembled with a reduction device (p/n: 2797-12-580, lot # nw238047).Upon visual inspection, there were scratches on both devices.No other issues were identified with the returned device.Functional test: a functional test was performed on the returned devices.The returned devices failed to assemble as the received single innie inserter does not belong to the received reduction device.The differences in the lot numbers between the components indicates the customer had potentially disassembled the devices for cleaning and sterilization and mixed up the components with other device components when reassembling them.Can the complaint be replicated with the returned device? no, the reduction device failed to assemble with the returned components as the inserter component was not a part of the 2797-12-580.Complaint confirmed? no.Investigation conclusion: the complaint condition was not confirmed for the single innie inserter (p/n: 279702000, lot #: gm3702802).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to the device incorrectly reassembled during the sterilization process.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SINGLE INNIE INSERTER
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10049082
Report Number1526439-2020-01029
Device Sequence Number14165321
Product Code HWR
UDI-Device Identifier10705034198408
UDI-Public(01)10705034198408
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702000
Device Catalogue Number279702000
Device Lot NumberGM3702802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer06/17/2020
07/01/2020
07/17/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/17/2020
07/15/2020
07/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPROXIMATOR FC SLEEVE; SINGLE INNIE INSERTER; SINGLE INNIE INSERTER